Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Viread & Hair Loss
Jun 2, 2006

About a year ago, I switched from Combivir and Sustiva to Viread, Epivir and Sustiva. This was to reverse the lipoatrophy I was experiencing. Have been undetectable and in good health on both combinations. Since the switch, my hair has started thinning to the point where it is quite noticeable. I don't believe it's natural hair loss, as it's not typical male pattern baldness, just a general overall thinning out, which I had never experienced previously. My doctor isn't convinced and possibly attributes it to some previous androgel therapy. However, he is willing to switch the Viread for Abacavir and see if there is an improvement, although he points out a concern for possible sensitivity reaction. His opinion is why switch meds if they're working? Since I haven't seen much improvement in the lipoatrophy and am worried about further hair loss, I believe it's worth a try. Would you recommend a similar course of action?

Response from Dr. Henry

Switching to abacavir for the reasons you outline seems reasonable. Since there is only one switch planned (one new drug) it is relatively straightforward to evaluate you for symptoms possibly attributable to the hypersensitivity reaction (approximately a 5% risk and generally seen within the first 1-2 months of treatment). KH



Previous
BACNE
Next
AIDS - Mental state and Physical Side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement